Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 37, NWS Pittsburgh, PA

July 10, 2006Coshocton County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2006, 5:22 PM EDT for Coshocton County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 5:22 PM EDT (21:22 UTC)
Expired
Jul 10, 2006, 9:15 PM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:15 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 10, 2:15 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT MON JUL 10 2006

.SHORT TERM(TONIGHT AND TUESDAY)...
A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST DURING THE LATE
AFTERNOON AND EVENING. BEST CHC FOR DEEP CONVECTION IS DURING THE
AFTERNOON AND EARLY EVENING AS INSTABILITY MAXIMIZES DUE TO FRONTAL
PROXIMITY, MAX HEATING OF THE DAY, LOW LEVEL CONVERGENCE, 40KT LOW
LEVEL JET AND INCREASINGLY MOIST LOW LEVELS IN PRE-FRONTAL SW WAA.
OVERNIGHT WEAK FRONT WASHES OUT OVER OUR CWA THROUGH 12Z TUESDAY.
STALLED FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT TUESDAY
MORNING. SBCAPES GREATER THAN 1500 FROM TUESDAY MID TO LATE MORNING
AND CONTINUING THROUGH TUESDAY AFTERNOON.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
A WEAK FRONTAL SYSTEM WILL BE LYING ACROSS THE CWA TUESDAY NIGHT
WITH UPPER LEVEL IMPULSES MOVING ALONG IT INTO WEDNESDAY. WILL GO
WITH LIKELY POPS TUESDAY NIGHT INTO WEDNESDAY. FRONT WILL BE CLOSE
BY THROUGH FRIDAY AND WITH UPPER TROF STILL HANGING INTO THE NE U.S.
WILL KEEP CHC POPS. HIGH PRESSURE SHOULD THEN BRING IN A DRYING
TREND WITH ABOVE NORMAL TEMPS LATE WEEK THROUGH THE WEEKEND.

.AVIATION...
AFTERNOON AND EVENING SCT MVFR/IFR IN +TSRAGR WITH WEAK FRONTAL
BOUNDARY IN OUR AREA. GUSTY WINDS IN AND NEAR TSTMS. CONDS VFR
OUTSIDE OF TSTMS AND ALSO AFTER 03Z AS WE STABILIZE. FRONT STALLS
ALONG THE SOUTHERN HALF OF OUR CWA TONIGHT AND RETURNS AS A WARM
FRONT ON TUESDAY. SHOWERS AND TSTMS WILL REDEVELOP ON TUESDAY WITH
SCT MVFR/IFR CONDS IN +TSTMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 10, 4:58 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT MON JUL 10 2006

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-110900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS
WILL BE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

MDZ001-WVZ012-021>023-041-110900-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 10, 2:34 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT MON JUL 10 2006

OHZ041-PAZ013-014-101930-
BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
234 PM EDT MON JUL 10 2006

...STRONG THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...BUTLER AND LAWRENCE...

AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SALEM...OR ABOUT 5
MILES NORTH OF HOMEWORTH...MOVING SOUTHEAST AT 25 MPH. THESE STORMS
CAN HAVE WIND GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1
INCH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...NEW CASTLE...
  COLUMBIANA AND SALEM

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Jul 10, 3:37 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT MON JUL 10 2006

PAZ007-102030-
MERCER PA-
337 PM EDT MON JUL 10 2006

...THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER SHARON...MOVING EAST AT 40 MPH.
THIS STORM CAN BRING SOME ADDITIONAL HEAVY RAIN TO LOCATIONS NEAR
SHARON THAT HAVE HAD SOME HEAVY RAIN EARLIER THIS AFTERNOON. ANY
LOCATION GETTING RAIN TOTALS OF MORE THAN 2 OR 3 INCHES CAN
EXPERIENCE FLOODING ALONG ROADS AND SMALL STREAMS. AVOID GOING
THROUGH AREAS THAT HAVE FLOODING. THE WATER DEPTH AND CURRENT CAN BE
MORE THAN YOU CAN HANDLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MAURICE K GODDARD
  STATE PARK...MERCER...SHARON AND STONEBORO

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Jul 10, 4:02 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 10 2006

PAZ007-008-102045-
MERCER PA-VENANGO PA-
402 PM EDT MON JUL 10 2006

...THUNDERSTORMS MOVING THROUGH VENANGO AND MERCER COUNTIES...

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR POLK...MOVING
EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  KENNERDELL...OIL CITY...SENECA...STONEBORO...SUGARCREEK AND VAN.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.  WATER MAT POND IN
LOW SPOTS AND ON ROADS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 10, 4:16 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT MON JUL 10 2006

OHZ041-102100-
COLUMBIANA OH-
416 PM EDT MON JUL 10 2006

...THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF EAST
ROCHESTER...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER CREEK STATE PARK...EAST ROCHESTER...GUILFORD LAKE STATE
  PARK...LISBON AND MILLPORT.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.  WATER MAY FLOOD
LOW SPOTS AND POND ON ROADS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 10, 4:36 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 S MALVERN             40.66N 81.18W
07/10/2006  E0.88 INCH       CARROLL            OH   TRAINED SPOTTER

            NICKEL SIZE HAIL 2 MILES SOUTH OF MALVERN ON RT. 43.

&&

RCC
Local storm report, Jul 10, 4:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     MALVERN                 40.69N 81.18W
07/10/2006                   CARROLL            OH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE TOWN OF MALVERN.

&&

RCC

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:51 PM EDTSevere Thunderstorm WarningPBZMercer54 min
Jul 10, 1:17 PM EDTTornado WarningPBZMercer28 min
Jul 10, 1:54 PM EDTSevere Thunderstorm WarningPBZMercer66 min
Jul 10, 1:59 PM EDTSevere Thunderstorm WarningPBZLawrence61 min
Jul 10, 7:34 PM EDTSevere Thunderstorm WarningPBZArmstrong56 min
Jul 10, 2:35 PM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jul 10, 4:08 PM EDTSevere Thunderstorm WarningPBZCarroll56 min
Jul 10, 4:15 PM EDTSevere Thunderstorm WarningPBZCoshocton60 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.